The Annals of Statistics

Approximations to Bayesian Sequential Tests of Composite Hypotheses

Robert Fortus

Full-text: Open access

Abstract

This paper deals with approximations to Bayesian sequential tests of composite hypotheses. If the distributions of the data form an exponential or truncation family, then such tests may be described by a continuation region in the space of $n$, the sample size, and $M_n$, the sufficient statistics, which are of fixed dimension. In this case Schwarz has been able to describe the asymptotic shape of the continuation region as the sampling cost $c$ approaches zero. We have generalized Schwarz's work by considering more general families of distributions. In this paper the role of $M_n$ is played by the log likelihood function, and we show that the optimal Bayesian stopping rule may be approximated by a stopping rule which depends only on $n, c,$ and two likelihood ratio test statistics.

Article information

Source
Ann. Statist., Volume 7, Number 3 (1979), 579-591.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176344679

Digital Object Identifier
doi:10.1214/aos/1176344679

Mathematical Reviews number (MathSciNet)
MR527493

Zentralblatt MATH identifier
0414.62062

JSTOR
links.jstor.org

Subjects
Primary: 62L15: Optimal stopping [See also 60G40, 91A60]
Secondary: 62F05: Asymptotic properties of tests 62C10: Bayesian problems; characterization of Bayes procedures

Keywords
Optimal Bayes continuation region optimal stopping rule stopping risk convergence of sets

Citation

Fortus, Robert. Approximations to Bayesian Sequential Tests of Composite Hypotheses. Ann. Statist. 7 (1979), no. 3, 579--591. doi:10.1214/aos/1176344679. https://projecteuclid.org/euclid.aos/1176344679


Export citation